Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 119, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 14, 2017, 6:40 AM CDT for Ashley County, Chicot County, Arkansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2017, 6:40 AM CDT (11:40 UTC)
- Expired
- Aug 14, 2017, 8:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR
The radar
The Little Rock radar (KLZK), 171 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 7:15 AM CDT | FLASH FLOOD | Dermott, AR | THERE WAS SOME STREET FLOODING IN DERMOTT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
418
WGUS54 KJAN 141140
FFWJAN
ARC003-017-141345-
/O.NEW.KJAN.FF.W.0119.170814T1140Z-170814T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
640 AM CDT MON AUG 14 2017
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northwestern Chicot County in southeastern Arkansas...
Northern Ashley County in southeastern Arkansas...
* Until 845 AM CDT
* At 639 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Dermott, Fountain Hill, Mcmillan Corner and Old Milo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3331 9198 3335 9198 3338 9196 3340 9199
3339 9146 3356 9145 3356 9135 3352 9135
3353 9133 3352 9132 3352 9125 3355 9123
3344 9123 3344 9118 3341 9121 3339 9119
3331 9147 3328 9201
$$
EC1 follow-up statement
573
WGUS74 KJAN 141235
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
735 AM CDT MON AUG 14 2017
ARC003-017-141345-
/O.CON.KJAN.FF.W.0119.000000T0000Z-170814T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chicot AR-Ashley AR-
735 AM CDT MON AUG 14 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
NORTHWESTERN CHICOT AND NORTHERN ASHLEY COUNTIES...
At 733 AM CDT, Doppler radar indicated that periods of heavy rain
will continue over the warning area for the next hour. Up to two
inches of rain has fallen and another one to two inches of rainfall
is possible.
Some locations that will experience flooding include...
Dermott, Fountain Hill, Mcmillan Corner and Old Milo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3331 9198 3335 9198 3338 9196 3340 9199
3339 9146 3356 9145 3356 9135 3352 9135
3353 9133 3352 9132 3352 9125 3355 9123
3344 9123 3344 9118 3341 9121 3339 9119
3331 9147 3328 9201
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 4:41 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 14, 4:41 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Jackson MS 441 AM CDT Mon Aug 14 2017 .DISCUSSION... Today through tonight: Broad mid-level troughing continues over the ArkLaMiss, along with a weak frontal boundary that extends across the northern portion of the area. A few thunderstorms are moving along this boundary this morning, and expect this activity to continue through the morning hours. This boundary will continue to be the focus of the bulk of thunderstorm development today, generally along the Highway 82 corridor. Will continue to highlight this area for a limited risk of flash flooding, as the greatest potential for flooding will continue to be near the boundary. For the remainder of the area, precipitable water continues to be well above two inches again, so expect scattered, diurnal thunderstorm activity. High temperatures will range from the mid 80s in the north to the low 90s in south this afternoon. Showers and thunderstorm will continue to be possible near the boundary overnight as it remains over the northern portions of the area. Another muggy night will prevail with lows in the mid 70s. /15/ Tuesday through Sunday: After an unseasonably long stretch of contending with the southward displaced westerlies and associated heavy convective precipitation over the ArkLaMiss, it appears we will see the pattern become more summer-like as the subtropical ridge shifts northward across the Gulf Coast states. Plenty of moisture will remain in the area, but weakening flow and decreasing lift/convergence should make thunderstorm activity more disorganized and diurnal in nature, especially for Wed through Friday. Going into the weekend, a shortwave trough crossing the mid MS valley region is forecast to briefly suppress the ridge with a weakness developing over the ArkLaMiss, and this could help to increase diurnal convective chances before heights rise again next week. Temperatures may increase to above normal values given the increasing ridge influence. /EC/ && .AVIATION... 06Z TAF discussion: All sites are VFR and expect these conditions to continue for the next few hours. A few showers are moving across the northern portions of the area this evening and this could bring brief MVFR conditions to GLH/GWO. A brief period of MVFR conditions look possible areawide 11-14Z. Expect mostly VFR condition after 14Z through the remainder of the period outside of any SHRA/TSRA activity. /15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 90 74 90 74 / 46 27 41 17 Meridian 91 74 89 74 / 47 28 43 15 Vicksburg 90 75 90 75 / 43 23 35 9 Hattiesburg 93 75 90 74 / 53 25 54 19 Natchez 90 74 89 74 / 43 23 45 13 Greenville 87 74 89 75 / 67 43 46 8 Greenwood 86 74 88 74 / 69 45 47 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Aug 14, 5:08 AM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 508 AM CDT Mon Aug 14 2017 ARZ074-075-MSZ018-019-025>036-151015- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes- 508 AM CDT Mon Aug 14 2017 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Thunderstorms with heavy rainfall moving across saturated soils could bring localized flash flooding today into tonight. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An additional threat for localized flash flooding will continue Tuesday. (www.weather.gov/images/jan/graphicast/image1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. LAZ007>009-015-016-023>026-MSZ037>066-072>074-151015- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Attala-Winston-Noxubee- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 508 AM CDT Mon Aug 14 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 21 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Aug 14, 6:24 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
624 AM CDT MON AUG 14 2017
ARZ075-141215-
Chicot AR-
624 AM CDT MON AUG 14 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT COUNTY UNTIL
715 AM CDT...
At 624 AM CDT, Meteorologists were tracking a strong thunderstorm
near Dermott, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Dermott around 640 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Seek safe shelter inside a building or vehicle.
&&
LAT...LON 3352 9135 3353 9133 3352 9132 3352 9125
3343 9124 3344 9145 3356 9145 3356 9135
TIME...MOT...LOC 1124Z 265DEG 8KT 3355 9150
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:24 AM CDT | Special Weather Statement | JAN | Chicot | 51 min |
| Aug 14, 8:21 AM CDT | Flash Flood Warning | JAN | Ashley, Chicot | 3 hr |
| Aug 14, 8:56 AM CDT | Flash Flood Warning | JAN | Ashley, Chicot | 3 hr |
| Aug 14, 11:48 AM CDT | Areal Flood Warning | JAN | Chicot | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.